MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIMENSION® STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIMENSION® STONE BASKET
Model Number 042313
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stone basket did not retract into the sheath.
 
Additional Manufacturer Narrative
The reported event was confirmed.The evaluation of the sample noted the basket was out of the sheath and fully articulated.The sheath was damaged around the middle.The basket wires were deformed but intact.It appeared that the basket was retracted while in the fully articulated position which is not how the basket should to be used.This caused the sheath to bunch up and made it impossible to retract the basket when unarticulated.Per the supplier evaluation, the most likely potential root cause is operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use was found adequate and states the following: "the bard dimension® stone basket is a teardrop-shaped basket with the ability to capture stones by: 1) simply opening and closing the basket and 2) articulating or moving the basket side to side.The device consists of 3 main parts: handle, shaft and basket.Indications for use: this device is intended for use in the endoscopic removal of renal and ureteral stones.Warnings: ¿ some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended; do not use the bard dimension® stone basket if the object is too large to be removed endoscopically.¿ after use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable laws and regulations.Caution: objects that are too large to be recovered through the sheath or through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Where necessary, use of a lithotrite may be required to reduce the stone burden within the basket, provided that no direct contact is made with the stone basket.Precautions: do not allow the device to come in contact with any electrified instrument.Do not allow the device to be directly fired upon by any lithotripsy device.To do so may damage the device and could result in patient injury.Potential complications that may result from the use of a basket in an endoscopic urological procedure include, but are not limited to: ¿ perforation ¿ evulsion ¿ edema ¿ entrapment ¿ basket inversion ¿ hemorrhage ¿ inability to disengage from irretrievable object directions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques may be employed; however the physician should use the technique most appropriate for the individual patient¿s situation.1.Inspect the device prior to use and during the procedure.2.Make sure the basket is closed by retracting the basket-tip into the sheath with the thumb slide (a).3.Insert the basket into the ureteroscope working-channel and advance the ureteroscope to the object to be removed.4.Under direct vision or fluoroscopic guidance, slowly advance the tip of the stone basket past the object.Conventional use: ¿ open the basket with the thumb slide (a).Pull the basket backward toward the object while slowly rotating the basket.Once the object has been captured, partially close the basket to secure the object for removal by pulling the thumb slide (a) back.¿ simultaneously, withdraw the basket and the ureteroscope from the urinary system.Articulating use: ¿ use the control wheel (b) to articulate the basket by moving the wheel forward or backward.Articulate the basket as needed to capture the object.Once the object has been captured, partially close the basket to secure the object for removal by pulling the thumb slide (a) back.¿ simultaneously, withdraw the basket and the ureteroscope from the urinary system." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stone basket did not retract into the sheath.

Brand Name
BARD® DIMENSION® STONE BASKET
Common Device Name
STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7753399
Report Number1018233-2018-03387
Device Sequence Number1230721
Product Code FFL
UDI-Device Identifier00801741066818
UDI-Public(01)00801741066818
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number042313
Device Catalogue Number042313
Device Lot NumberBMAWMM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR